Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 99, NWS Austin/San Antonio, TX

August 31, 2025Gillespie County, Kendall County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 31, 2025, 5:27 PM CDT for Gillespie County, Kendall County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2025, 5:27 PM CDT (22:27 UTC)
Expired
Aug 31, 2025, 8:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Gillespie County, TX, Kendall County, TX

The radar

The Austin/San Antonio radar (KEWX), 71 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 6:43 PM CDTFLASH FLOOD4 Wnw Kendalia, TXFire department is closing RM 473 at Sheps Creek west of Kendalia. There is 4.5 feet of water over the road and it is still rising.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1103 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WGUS54 KEWX 312227
FFWEWX
TXC171-259-010130-
/O.NEW.KEWX.FF.W.0099.250831T2227Z-250901T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
527 PM CDT Sun Aug 31 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Southeastern Gillespie County in south central Texas...
  Northeastern Kendall County in south central Texas...

* Until 830 PM CDT.

* At 527 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3.5 inches of 
  rain have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Sisterdale and Farm to Market Road 1888.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3019 9863 3014 9859 3010 9855 3009 9854
      3007 9853 3004 9850 3003 9849 2993 9862
      3002 9880 3013 9881 3019 9873

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

PLATT
1 follow-up statement
090 
WGUS74 KEWX 312349
FFSEWX

Flash Flood Statement
National Weather Service Austin/San Antonio TX
649 PM CDT Sun Aug 31 2025

TXC171-259-010130-
/O.CON.KEWX.FF.W.0099.000000T0000Z-250901T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gillespie TX-Kendall TX-
649 PM CDT Sun Aug 31 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT THIS 
EVENING FOR SOUTHEASTERN GILLESPIE AND NORTHEASTERN KENDALL 
COUNTIES...

At 649 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3.5 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Sisterdale and Farm to Market Road 1888.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3019 9863 3014 9859 3010 9855 3009 9854
      3007 9853 3004 9850 3003 9849 2993 9862
      3002 9880 3013 9881 3019 9873

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

PLATT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:47 PM CDT, 2 hours 40 minutes earlier. Its key messages:

  • Locally heavy rain possible across most areas of south central Texas Sunday afternoon into Monday. Localized flooding possible.
  • A Flood Watch is in effect for most of south central Texas noon Sunday through noon Monday.
  • We dry out through the week with rain chances returning next weekend
Area forecast discussion, Aug 31, 2:47 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
247 PM CDT Sun Aug 31 2025

.UPDATE...

Flood Watch remains in effect until noon Monday. We are seeing
an outflow boundary push through the area and so far we are not
seeing many showers and storms form before it. Currently it has
made it past New Braunfels and continues moving south down the
I-35 Corridor. Most areas behind this boundary are likely to not
see as much heavy rain potential as the airmass behind it stabilizes
including Williamson, Burnett, and Lee counties. We now expect
areas ahead of the boundary to still see heavy rainfall as
instability remains which includes the Edwards Plateau and
Western Hill Country and any areas south.

&&

.KEY MESSAGES...

- Locally heavy rain possible across most areas of south central Texas
  Sunday afternoon into Monday. Localized flooding possible.

- A Flood Watch is in effect for most of south central Texas
  noon Sunday through noon Monday.

- We dry out through the week with rain chances returning next
  weekend

&&

.SHORT TERM (THROUGH MONDAY NIGHT)...
Current radar imagery as of noon today shows showers and some
storms backbuilding off a frontal boundary thats off a main
complex near college station that continues to slide to the
south and east. Meanwhile the frontal boundary continues to
slide south across the area. Expect showers and storms to erupt
off this boundary as it continues its crawl across the area.
PWATs sitting anywhere from 1.7 up to 2 inches will make for any
storms to be very efficient rainfall producers ahead of the
front. As such a flood watch remains in effect for all our
counties except Maverick and Dimmit counties until noon
tomorrow. Widespread 1 to 2 inches with pockets of 3 to 5 inches
and isolated spots up to 8 inches of rainfall is possible
anywhere in the watch area. It's still too difficult to
pinpoint just where exactly the heaviest rainfall will occur as
we are expecting several rounds of rainfall through Monday as
the front stalls over the area and continues igniting showers
and storms. WPC has expanded their level 2 of 4 risk (Slight)
for excessive rainfall for today into tomorrow morning for
almost our entire area except southern Maverick and Dimmit
counties and keeps us in a level 1 of 4 risk (Marginal) for the
entire area for Monday into Tuesday. Looking at latest
guidance, most depict this first round to continue pushing off
to the east mainly affecting northern areas of the CWA including
the Austin Metro. We should see more storms fire along the
boundary this evening as they slowly move from the hill country
into the I-35 Corridor. Some model guidance shows yet another
round of storms and possible heavy rain forming overnight and
continuing into monday morning. Time will tell with what happens
but locally heavy rainfall and strong gusty winds from 40-50mph
will be possible in any of the stronger storms. Remember to
stay weather aware and closely monitor weather conditions
throughout this holiday weekend.

Temperatures will be cooler in areas that remain in the cloud
cover and rain with most seeing mid to upper 80s today with low
90s for Monday.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...
Dry weather returns on Tuesday and remains through Friday. Rain
chances return just in time for next weekend as we could see
moisture from a tropical system or a disturbance move over
mexico and impact our area however its far too early for any
specifics at this time. Temperatures will be a slightly below
normal values for most locations on Tuesday with a slow warming
trend forecast for the rest of the work week.

&&

.AVIATION (20Z SUNDAY THROUGH TUESDAY)...
A low confidence forecast on placement and timing of showers and
convection in the TAF area as a front continues to make southward
progress. While there is some ongoing shower and isolated embedded
storm activity north, closer to KAUS, the atmosphere seems to be be
stabilizing in wake of the boundary. Farther to the west/southwest
where the temperatures are a bit warmer and the atmosphere is more
unstable, there could be additional separate rounds, with a focus
both this afternoon and once more overnight. KDRT could be the TAF
site with the potential most impacts, followed by KSAT and KSSF.
Otherwise, expect for a mix of VFR and MVFR conditions during the
period with low and mid-level clouds. Winds will be generally light
with the winds shifting more north/northeast behind the boundary.
Otherwise, anticipate variable directions. Within or near any
showers or storms, gusts could be higher to around 25 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  90  72  95 /  30  40  10   0
Austin Bergstrom Intl Airport  73  89  71  94 /  40  40  10  10
New Braunfels Muni Airport     73  91  71  96 /  60  50  20  10
Burnet Muni Airport            71  86  69  91 /  30  40  10   0
Del Rio Intl Airport           76  90  74  96 /  70  80  30  10
Georgetown Muni Airport        72  88  69  93 /  30  40  10   0
Hondo Muni Airport             72  90  71  95 /  60  60  20  10
San Marcos Muni Airport        72  90  71  96 /  50  50  10  10
La Grange - Fayette Regional   73  89  72  93 /  40  50  10  10
San Antonio Intl Airport       74  91  74  95 /  60  60  20  10
Stinson Muni Airport           76  92  75  96 /  60  60  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Monday morning for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Edwards-
Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-
Kerr-Kinney-Lavaca-Lee-Llano-Medina-Real-Travis-Uvalde-Val
Verde-Williamson-Wilson-Zavala.

&&

UPDATE...
SHORT TERM...Magnussen
LONG TERM...Magnussen
AVIATION...62

In the hours before

Special weather statement, Aug 31, 4:19 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
419 PM CDT Sun Aug 31 2025

TXZ188>190-312200-
Blanco TX-Gillespie TX-Kendall TX-
419 PM CDT Sun Aug 31 2025

...A strong thunderstorm will impact portions of west central Blanco,
southeastern Gillespie and northern Kendall Counties through 500 PM
CDT...

At 419 PM CDT, Doppler radar was tracking a strong thunderstorm over
Old Tunnel State Park, or 11 miles northeast of Comfort, moving east
at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stonewall, Sisterdale, Flugrath, Blumenthal, Luckenbach, Cain City,
Old Tunnel State Park, Albert, Grapetown, Rocky Hill, Bankersmith,
and Crown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3006 9892 3025 9883 3017 9843 2985 9863
TIME...MOT...LOC 2119Z 291DEG 13KT 3010 9879

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Tran

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 7:09 PM CDTAreal Flood AdvisoryEWXBlanco3 hr
Aug 30, 10:08 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Aug 31, 12:51 AM CDTFlood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more38 hr
Aug 31, 3:26 PM CDTAreal Flood AdvisoryEWXGillespie, Llano3 hr
Aug 31, 4:19 PM CDTSpecial Weather StatementEWXKendall41 min
Aug 31, 4:44 PM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays, Kendall61 min
Aug 31, 5:52 PM CDTSpecial Weather StatementEWXComal38 min
Aug 31, 6:18 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Aug 31, 6:58 PM CDTAreal Flood AdvisoryEWXBexar3 hr

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.